Department of Geophysical Imaging

Mariusz Białecki

Associate Professor
+48(22)6915-698

 

Research interests:

  • Mathematical modeling of earthquakes and other geophysical phenomena
  • Complex systems in geosciences
  • Deterministic and stochastic cellular automata
  • Discrete integrable systems

Degrees:

  • 2013 - Habilitation in Geophysics, Institute of Geophysics, Polish Academy of Sciences
  • 2005 - 2007 - Graduate School of Mathematical Sciences, The University of Tokyo, Postdoctoral Fellowship Program for Foreign Researchers founded by Japan Society for the Promotion of Science
  • 2004 - PhD in Physics, Institute of Theoretical Physics, Faculty of Physics, University of Warsaw

Current Position:

  • 2014 - present, Associate Professor, Institute of Geophysics PAS

Longer stays abroad:

  • 2005 - 2007 - Graduate School of Mathematical Sciences, The University of Tokyo, Postdoctoral Fellowship Program for Foreign Researchers founded by Japan Society for the Promotion of Science

Ongoing research projects:

2018 - 2021 NCN OPUS "Mechanistic explanation of generation of (and deviations from) the universal curve for waiting-time distribution for earthquakes through construction of solvable stochastic cellular automata and their analytical description".
„Mechanistyczne wyjaśnienie generowania (i odstępstw od) uniwersalnej krzywej rozkładu prawdopodobieństwa czasu powrotu trzęsień ziemi poprzez konstrukcje rozwiązalnych stochastycznych automatów komórkowych i ich opis analityczny”
 

Selected publications:

  • Białecki “ Catalan numbers out of a stochastic cellular automaton” J. Math. Phys. 60, 012701 (2019);
  • Czechowski, Z., Budek, A., Białecki, M., 2017. Bi-SOC-states in one-dimensional random cellular automaton. Chaos, 27, 103123;
  • Białecki “Solvable structures of a simple model of earthquakes” J. Phys.: Conf. Ser. 670 (2016) 012010;
  • Białecki “On Mechanistic Explanation of the Shape of the Universal Curve of Earthquake Recurrence Time Distributions” Acta Geophysica 63 (2015) 1205 – 1215;
  • Białecki “Properties of a Finite Stochastic Cellular Automaton Toy Model of Earthquakes” Acta Geophysica 63 (2015) 923 – 956;
  • Białecki and Z. Czechowski "Random Domino Automaton: Modeling Macroscopic Properties by Means of Microscopic Rules " in R. Bialik, M. Majdański and M. Moskalik (Eds.) 'Achievements, History and Challenges in Geophysics', GeoPlanet: Earth and Planetary Sciences, Springer 2014, pp. 223-241;
  • Białecki "From statistics of avalanches to microscopic dynamics parameters in a toy model of earthquakes" Acta Geophys. 61 (2013) 1677-1689. DOI: 10.2478/s11600-013-0111-7;
  • Białecki and Z. Czechowski "On one-to-one dependence of rebound parameters on statistics of clusters: exponential and inverse-power distributions out of Random Domino Automaton" J. Phys. Soc. Jpn. 82 (2013) 014003;
  • Białecki "Motzkin numbers out of Random Domino Automaton" Phys. Lett. A 376 (2012) 3098-3100;
  • Czechowski and M. Białecki "Ito equations out of domino cellular automaton with efficiency parameters" Acta Geophys. 60 (2012) 846-857;
  • Czechowski and M. Białecki "Three-level description of the domino cellular automaton" J. Phys. A: Math. Theor. 45 (2012) 155101;
  • Białecki and Z. Czechowski "On a simple stochastic cellular automaton with avalanches: simulation and analytical results" Chapter 5 in V. De Rubeis, Z. Czechowski and R. Teisseyre (Eds.) 'Synchronization and triggering: from fracture to earthquake processes', Springer 2010, pp. 63-75;
  • Białecki ,,On discrete Sato-like theory with some specializations for finite fields”, RIMS Kokyuroku, 1650 (2009) 154-161;
  • Białecki and Jonathan J. C. Nimmo ,,On pattern structures of the N-soliton solution of the discrete KP equation over a finite field” Journal of Physics A: Mathematical and Theoretical 40 (2007) 949–959;
  • Białecki ,,Integrable 1D Toda cellular automata” Journal of Nonlinear Mathematical Physics Vol. 12 Suppl. 2 (2005) 28–25;
  • Teisseyre, M. Białecki and M. Górski ,,Degenerated mechanics in a homogenous continuum: Potentials for spin and twist” Acta Geophysica Polonica 53, No. 3 (2005) 219–230;
  • Białecki ,,Integrable KP and KdV cellular automata out of a hyperelliptic curve”. Glasgow Mathematical Journal 47A (2005) 33–44;
  • Białecki, A. Doliwa ,,Algebro–geometric solution of the discrete KP equation over a finite field out of a hyperelliptic curve”. Communications in Mathematical Physics 253 (2005) 157–170;
  • Białecki, A. Doliwa ,,The discrete KP and KdV equations over finite fields”. Theoretical and Mathematical Physics, 137 (2003) 1412–1418;
  • Doliwa, M. Białecki, P. Klimczewski ,,The Hirota equation over finite fields. Algebro-geometric approach and multisoliton solution”. Journal of Physics A: Mathematical and General, 36 (2003) 4827–4839.